Psycho-Babble Withdrawal | about withdrawal from medication | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: getting off of nardil... tips? pallor

Posted by SLS on August 8, 2009, at 20:24:26

In reply to Re: getting off of nardil... tips?, posted by pallor on July 26, 2009, at 6:54:04

> if anyone's had an EASY time getting off nardil, please post and let me know. it's nice to know that there is hope that it could just be easy, or that i might even feel BETTER without the nardil, since it'd pretty much pooped out around month 6-7 (and i was on it 10 months)..

With Nardil, I think it helps to understand its mechanism of inhibiting the MAO enzyme system. When Nardil attaches itself to and inhibits MAO, it remains there indefinitely. If the blood levels of Nardil were to drop precipitously, the inhibition of MAO would continue until the body manufacturers brand new MAO to replace the old disabled MAO. As was noted, Nardil does other things in the brain that are more tied to blood levels. I believe GABA transaminase inhibition is one. Abrupt discontinuation of Nardil would very quickly produce anxiety and tremulousness. My guess is that the electric shock "brain zaps" phenomenon along with nausea and feelings of flu-like malais is more tied to MAO inhibition; being produced by a sudden drop in serotonin as the new enzymes come online.

How exactly did you taper the Nardil?

- Scott




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Withdrawal | Framed

poster:SLS thread:908525